MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 22G X 1.00IN (0.9 X 25 MM) INSYTE AUTOGUARD; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 22G X 1.00IN (0.9 X 25 MM) INSYTE AUTOGUARD; INTERVASCULAR CATHETER
Catalog Number 381923
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that one 22g x 1.00in (0.9 x 25 mm) insyte autoguard has experienced needle retraction failure and a needle stick injury after use.The following has been provided by the initial reporter: activation button did not work.After inserting iv catheter using insyte autoguard, activation button did not retract the needle causing the nurse on duty get prick him.Activation of safety feature of insyte autoguard did not work after inserting the catheter.
 
Additional Manufacturer Narrative
H.6.Investigation summary: there was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation to verify the reported issue.Since an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing facility has been notified of this event but without a sample no corrective actions could be identified.A review of the device history record was performed and no quality issues were found during production.
 
Event or Problem Description

Brand Name
22G X 1.00IN (0.9 X 25 MM) INSYTE AUTOGUARD
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8777546
Report Number1710034-2019-00743
Device Sequence Number2665919
Product Code FOZ
UDI-Device Identifier00382903819232
UDI-Public382903819232
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number381923
Device Lot Number8037850
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;